Skip to content
My WebMD Sign In, Sign Up
Burning sensation in arms and legs
avatar
jbrian22 posted:
I continue to have a burning sensation in my arms and legs and as my anxiety gets worse, so does the sensation. Meds seem to make it worse. Will this go away as I stay on the meds?
Reply
 
avatar
missdaisy421 responded:
I don't know the answer, but I've recently experienced this burning also. I've had anxiety for awhile, but this is a new symptom for me. It's in my left hand. It starts with tingling and then periodically burns. I tried taking a xanax to see if that helped, but had no impact. I also started last night to have a weird creepy crawling feeling on my right calf. It went away, but returned this afternoon. It's driving me crazy. I tried taking 5mg of valium, but hasn't helped. Did you have the burning sensations before you started the meds? If not, you may want to check side effects and talk to your doc about it. What type of meds did your doc give you?

I have done some research on the burning and have found several links to anxiety. If you recently started meds, sometimes your anxiety will heighten before it gets better. If this is the case then maybe it will go away as you stay on it longer. Hope this helps some.
 
avatar
jbrian22 responded:
Thanks, I had the burning originally and it went away with Wellbutrin, but after some time on Wellbutrin my anxiety got worse and the burning sensation came back. I have been on Ashwagandha and it got rid of the tingling in the head, but the burning sensation and heartburn has returned. Tried Effexor XR but had bad reaction to it. Just started Lexapro. Will try to come off the Ashwagandha later.
 
avatar
missdaisy421 responded:
So it sounds like you've had the burning for awhile. Does it start in hands and feet and work it's way up or is it just random, constant or comes and goes? I actually had to look Ashwagandha up. I had never heard of it. Did your doc suggest or someone else? Is it something you've taken with other meds? Well, I'm hoping the Lexapro does work for you. I know how annoying any type of abnormal sensation can be. For me, once I notice it, it just seems to intensify. Then it's all I can focus on and the anxiety gets worse. So far I've tried Valium and Xanax to try and ease some of the sensation, but I don't know if doses are too low, because they don't seem to help. I really hope things start getting better for you.
 
avatar
All_is_One responded:
pharmaceutical medicine is obselete. Western medicine has side effects that contradict the medical profession's credo, "First, DO NO HARM."

The time is coming soon where our healing will come from within. It can be done now through the practice of meditation. Most people will think of sitting in a wierd position (lotus) and chanting 'ohm', but its not only like that. You can simply sit in a comfortable chair and simply focus on your breathing.

I left a post on this board. I think its called "anxiety help/solution", or something similar. Pharmaceutical medicine seems to just barely work or do nothing, so why not check my post and give it a try? What do you have to lose? Maybe the anxiety. I only offer another form of healing, but its up to you to choose it.

Much blessings to you!
 
avatar
Claire89 responded:
Is it burning or tingling...like waves of tingling that occurs with anxiety? If it is a true burning sensation that is persistent and doesn't feel like waves that pass, you might want to talk with a neurologist to see what s/he would say about what you are experiencing.

- Claire


Featuring Experts

Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

Helpful Tips

Dr. Farrell's WebMD TV videosExpert
Dr. Farrell has a series of 12 videos that cover everything from your need for sleep, inheriting anxiety disorders, positive self-talk and ... More
Was this Helpful?
68 of 85 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.